Alert archive / Florida / Special Weather Statements in 2012

Special Weather Statement, NWS Jacksonville, FL

May 31, 2012Baker County, Florida

NWS Jacksonville, FL issued this special weather statement at May 31, 2012, 9:21 PM EDT for Baker County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 31, 2012, 9:21 PM EDT (01:21 UTC)
Expired
May 31, 2012, 10:00 PM EDT
In force
39 min
Issued by
NWS Jacksonville, FL

County Baker County, FL

The radar

The Jacksonville radar (KJAX), 52 km from the middle of the area, began a volume at 01:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 1.4 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2012-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2012-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-190 J/kg
Mixed-layer LCL
1930 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

113 
WWUS82 KJAX 010121
SPSJAX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
921 PM EDT THU MAY 31 2012

FLZ023-GAZ164-010200-
BAKER-CHARLTON-
921 PM EDT THU MAY 31 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR BAKER AND
SOUTHERN CHARLTON COUNTIES FOR STRONG WINDS...SMALL HAIL AND
EXCESSIVE LIGHTNING VALID UNTIL 1000 PM EDT...

AT 921 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 6 MILES NORTH OF SANDERSON...OR 19 MILES
NORTH OF RAIFORD...MOVING NORTHEAST AT 20 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND TAYLOR AND SANDERSON
THROUGH 1000 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

LAT...LON 3056 8214 3035 8206 3015 8243 3037 8243
TIME...MOT...LOC 0121Z 240DEG 16KT 3035 8222

$$

NELSON

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at May 31, 2:22 PM EDT, 6 hours 59 minutes earlier.

Area forecast discussion, May 31, 2:22 PM EDT, 6 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
222 PM EDT THU MAY 31 2012

...ISOLATED SEVERE STORMS THIS AFTERNOON AND EVENING...

.TONIGHT...AFTERNOON CONVECTION STARTING OVER SUWANNEE VALLEY OF
NE FL WITH MOIST SW FLOW IN PLACE. EXPECT WEST COAST SEABREEZE TO
MEET EAST COAST SEABREEZE IN AN AREA JUST WEST OF ST. JOHNS
RIVER...AND INTO INTERIOR SE GA LATE THIS AFTERNOON/EARLY EVENING.
VERY MOIST UNSTABLE AIRMASS(CAPES NEAR 3000 J/KG)WILL RESULT IN
ISOLATED PULSE STRONG TO SEVERE STORMS WITH STRONG WINDS...SMALL
HAIL...AND FREQUENT LIGHTNING THE MAIN CONCERNS.

.SHORT TERM...FRIDAY THROUGH SUNDAY...ANOTHER ACTIVE DAY ON FRIDAY AS
MORE ORGANIZED STORMS OCCUR WITH APPROACH OF UPPER TROUGH AND
ASSOCIATED COLD FRONT. DRIER CONDITIONS TO MOVE INTO THE AREA OVER
THE WEEKEND BEHIND UPPER TROUGH AND FRONT.

.LONG TERM...MONDAY THROUGH THURSDAY...POPS WILL RETURN TO
FORECAST ON MONDAY AS MOISTURE INCREASES AGAIN. A SLOW MOVING COLD
FRONT TO THE NORTH DROPS INTO THE SE GA TUESDAY NIGHT/WEDNESDAY
AND INTO NE FL WEDNESDAY NIGHT/THURSDAY INCREASING THE RAIN
CHANCES FOR THE MIDDLE OF NEXT WEEK.

&&

.AVIATION...TEMPO MVFR VSBYS AND CIGS POSSIBLE IN CONVECTION AT
GNV...VQQ...JAX AND CRG THROUGH 02Z. LOW IFR CIGS POSSIBLE AGAIN AT
GNV AND VQQ AFTER MIDNIGHT TONIGHT AS WELL AS VSBYS IN THE 3-5 SM
RANGE. BELIEVE INCREASING WSW BOUNDARY LAYER WINDS OF 15-20 KTS
THROUGH THE NIGHT WILL PREVENT SIGNIFICANT FOG DEVELOPMENT.

&&

.MARINE...LIGHT SOUTH WINDS OVER THE WATERS 10 KTS OR LESS LATE THIS
AFTN WILL INCREASE TO 15-20 KTS BY MIDNIGHT. SPEEDS WILL DECREASE
EARLY FRI MORNING...THEN INCREASE AGAIN OVER THE WATERS FRI AFTN
THROUGH FRI NIGHT WITH SCEC EXPECTED.

RIP CURRENTS: LOW RISK OF RIPS TODAY AND FRIDAY.

&&

.FIRE WX...
A WEAKENING FRONT WILL PUSH ACROSS THE AREA EARLY SAT. LOWER DEW PTS
WILL CREATE RHS IN THE 30-35% RANGE ACROSS THE SUWANNEE RIVER VALLEY
SAT AFTN WITH SUSTAINED WNW WINDS 10-15 WITH POSSIBLE GUSTS OF 15-20
MPH. THESE CONDITIONS MAY SUPPORT A FIRE DANGER STATEMENT...EVEN
WITH FORECAST ERCS OF 25 OR BELOW.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  69  92  64  88 /  40  50  50  10
SSI  73  89  69  87 /  40  50  50  10
JAX  70  91  67  90 /  50  40  40  20
SGJ  74  88  71  86 /  50  50  40  20
GNV  70  90  68  92 /  50  50  40  20
OCF  71  88  68  93 /  40  50  50  20

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

ZIBURA/ENYEDI/CHASE
Hazardous weather outlook, May 31, 8:44 PM EDT, 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
844 PM EDT THU MAY 31 2012

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-010930-
ALACHUA-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT TO 20 NM-APPLING-
ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-CAMDEN (COASTAL)-
CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-COLUMBIA-DUVAL-ECHOLS-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT TO 20 NM-FLAGLER-GILCHRIST-
GLYNN (COASTAL)-GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-
PIERCE-PUTNAM-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL OUT TO 20 NM-ST JOHNS-SUWANNEE-
UNION-WARE-WAYNE-
844 PM EDT THU MAY 31 2012

THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT...

A FEW SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH LATE IN THE
NIGHT. BRIEF HEAVY RAINFALL AND OCCASIONAL LIGHTNING ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

...A FEW STRONG TO BRIEFLY SEVERE STORMS EXPECTED FRIDAY
AFTERNOON AND EVENING...

SCATTERED STRONG AND ISOLATED SEVERE THUNDERSTORMS WILL REMAIN
POSSIBLE FRIDAY AFTERNOON...MAINLY ACROSS SOUTHEAST GEORGIA.

ISOLATED STORMS WILL REMAIN POSSIBLE ON SATURDAY WITH A BREAK FROM
CONVECTION EXPECTED ON SUNDAY.

ISOLATED STORMS WILL RETURN ON MONDAY...WITH SCATTERED STORMS
EXPECTED EACH DAY ON THURSDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

In the hours before

Local storm report, May 31, 7:06 PM EDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
706 PM EDT THU MAY 31 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0654 PM     TSTM WND DMG     FLAGLER BEACH           29.47N 81.13W
05/31/2012                   FLAGLER            FL   EMERGENCY MNGR

            POWERLINES DOWN AT SOUTH 22ND STREET AND CENTRAL AVENUE
            AS WELL AS SOUTH 18TH STREET.

&&

SHULER
Local storm report, May 31, 7:16 PM EDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
716 PM EDT THU MAY 31 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HEAVY RAIN       3 S UNF                 30.24N 81.52W
05/31/2012  M3.10 INCH       DUVAL              FL   BROADCAST MEDIA

            HEAVY RAINFALL OF 3.1 INCHES FELL AT GATE PARKWAY AND
            I-295. A TOTAL OF 8.9 INCHES HAVE FALLEN IN THIS AREA IN
            THE PAST 5 DAYS.

&&

SHULER
Special weather statement, May 31, 7:42 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
742 PM EDT THU MAY 31 2012

FLZ020-021-010030-
HAMILTON-SUWANNEE-
742 PM EDT THU MAY 31 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHEASTERN
HAMILTON AND NORTHEASTERN SUWANNEE COUNTIES FOR STRONG WINDS...SMALL
HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 830 PM EDT...

AT 741 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 6 MILES SOUTHEAST OF SUWANNEE SPRINGS...
MOVING EAST AT 20 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT
AREAS AROUND SUWANNEE SPRINGS AND BELMONT THROUGH 830 PM EDT. HAIL UP
TO THREE QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

LAT...LON 3051 8272 3037 8268 3033 8279 3025 8296
      3037 8301
TIME...MOT...LOC 2341Z 256DEG 16KT 3033 8288

NELSON
Special weather statement, May 31, 8:49 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
849 PM EDT THU MAY 31 2012

FLZ022-023-010115-
BAKER-COLUMBIA-
849 PM EDT THU MAY 31 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR BAKER AND
EASTERN COLUMBIA COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL
915 PM EDT...

AT 849 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES NORTH OF OLUSTEE...OR 13 MILES
EAST OF LAKE CITY...MOVING NORTHEAST AT 15 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND OLUSTEE...TAYLOR AND
SANDERSON THROUGH 915 PM EDT. HAIL UP TO HALF AN INCH IN DIAMETER
AND GUSTY WINDS OF 35 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3049 8229 3030 8213 3013 8244 3014 8246
      3012 8246 3011 8248 3028 8256
TIME...MOT...LOC 0049Z 234DEG 13KT 3027 8242

SHASHY
Local storm report, May 31, 9:08 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
908 PM EDT THU MAY 31 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     TSTM WND DMG     FLAGLER BEACH           29.47N 81.13W
05/31/2012                   FLAGLER            FL   EMERGENCY MNGR

            POOL ENCLOSURE ON OCEAN PALM DRIVE DESTROYED BY STRONG
            WINDS.

&&

SHULER
Special weather statement, May 31, 9:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
921 PM EDT THU MAY 31 2012

FLZ023-GAZ164-010200-
BAKER-CHARLTON-
921 PM EDT THU MAY 31 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR BAKER AND
SOUTHERN CHARLTON COUNTIES FOR STRONG WINDS...SMALL HAIL AND
EXCESSIVE LIGHTNING VALID UNTIL 1000 PM EDT...

AT 921 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 6 MILES NORTH OF SANDERSON...OR 19 MILES
NORTH OF RAIFORD...MOVING NORTHEAST AT 20 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND TAYLOR AND SANDERSON
THROUGH 1000 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

LAT...LON 3056 8214 3035 8206 3015 8243 3037 8243
TIME...MOT...LOC 0121Z 240DEG 16KT 3035 8222

NELSON

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 8:49 PM EDTSpecial Weather StatementJAXBaker26 min
Jun 1, 3:01 AM EDTSmall Craft AdvisoryJAX24 hr
Jun 1, 1:53 PM EDTFire Weather WatchJAXBaker, Gilchrist, Nassau, Suwannee, Union12 hr
Jun 1, 6:53 PM EDTSpecial Weather StatementJAXAppling52 min
Jun 1, 7:20 PM EDTSpecial Weather StatementJAXAtkinson, Coffee40 min

Nearby

Special Weather Statements in Florida, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.